under pressure…


Well, it seems I can’t win for losing on the blood pressure front.  If you’ve been keeping up with my medical stuff, you’ll know that I was put on blood pressure medication about 15 years ago as a protective measure for my kidneys.  I did not have high blood pressure at that time and the dose of medicine they put me on was very low.

I took that (an ACE inhibitor) for about 7 years when I started having this horrific cough.  It came on slowly, but developed into this awful tickle in my chest that would either be made worse by laughing (of all things, right?!) or would just progress on its own until I was doubled-up, trying in vain to draw a breath without that squeezing in my chest making me cough violently.

Of course, at first I didn’t realize that one of my meds was causing the cough and thought I must have some kind of weird cold or bronchial thing.  Finally though, the doctors figured it out and took me off the medicine.  The cough got better almost immediately, but I was left with an asthmatic-like reaction to getting tickled (ie: laughing a lot) or getting a mild chest cold.  I would start coughing like a two-pack-a-day smoker and need an inhaler to even start to calm it down.

Now, however, the inhalers don’t seem to help at all.  I was eventually put on a different blood pressure medicine a year after the first diagnosis of the ACE-induced cough and seemed to do fine with it until recently.  With insurance being the nightmare it is, I had to change meds because they wouldn’t cover what I’d been on.  That led to being inadvertently put on a similar medicine and in a few months, the cough was back, but it started when I had an awful flu so I didn’t make the connection til a month after the flu had gone.

Talk about being ticked.  I was and am!!  My endo just took me off any bp meds altogether and told me to watch and make sure my bp didn’t get over 140/70.  Within a week, I was having 185/90 bp’s so he put me on Amlodopine.  Guess what?  That is making me cough too.

I am infuriated and just don’t know what to do.  I mean, first of all, I’m a little ticked that they put me on this crap when I didn’t even have bp issues, ya know?  Even though I realize that’s kinda the protocol, still…  It’s diminished my quality of life, ya know?  And I don’t need meds to do that.  I have a non-functioning pancreas that’s been doing that just fine for decades now.  Ugh.

There’s also the deal where, after having that awful rash in my armpits for 3/4 of last year finally getting to the bottom of that (took 5 doctors who couldn’t dx it to get the one who finally did:  contact dermatitis, of all things?!) and now I seem to be a lot more allergic to MANY things that didn’t bother me before.  Or at least, didn’t irritate my lungs… like fabric softeners and body sprays or heavy perfumes.  So now, not only does my skin react quite negatively to certain things, but strong chemical odors make me cough my lungs out too.

That doesn’t go well with the bp meds making them so reactive too.  UGH!

I stopped taking the Amlodopine about 3 days ago but the cough isn’t hugely improved.  I might try it again, just to see.  I really think that my lungs are just so irritated now that any little thing makes them flare up, ya know?  So I can’t tell if it is actually the medication or other things making me cough.  More than likely, I’m afraid, it is both.

I have always dealt with getting head-achy when coming in close proximity with “loud” chemical odors… someone who can’t set perfume application limits, the laundry aisle at the grocery or the aerosol aisle in the auto parts place.  But now it’s not just headaches, it’s problems breathing.

*sigh*
I sure never realized what an awful problem something like this can be.  I have no clue how to control blood pressure since I really have a pretty decent diet, ya know?  I am gong to do some research and see what I can find out, though.  I am guessing more exercise would be a good start.

Sheesh… and today is SO not a good day to start that since The Monthly arrived last night and I am cramping horribly today.

Hubby had a doctor appointment today and found out his cholesterol is way down and his blood pressure is doing good.  He is off the cholesterol meds because they just made him swell and feel bad, but he does take a couple different bp medications.  His vitamin D was low, so he’s gotta start back on that.  His smart-aleck doctor suggested maybe he ride his bike naked to help with the vitamin D deficiency, adding that it might not help with his criminal record.  *sheesh*  (this is the arrogant jerk-wad doctor that I refuse to see anymore.  he and Hubby get along fine somehow—I don’t get it, but whatever!)   Anyhow, Hubbs called to give me the update on all that and told me to be ready at 6 o’clock and we’d go out and do something.

My first stop will be to pick up some progesterone cream!!  I hope and pray it will help with the cramps again.  I’m too old to be balled up in the bed having period cramps, right?

In other news, I cancelled my appointment with the therapist today because I felt so awful.  I rescheduled it to next Wednesday.  Honestly, I didn’t feel like I had anything to really tell her this week anyhow.  Not sure if that’s a good sign or a bad one.  Does it mean I’m becoming better able to process stuff by myself or is it part of the isolation process again?  I really just don’t know.

Guess we’ll find out next week, huh?  Ha!

Proverbs 4:23Keep your heart with all vigilance, for from it flow the springs of life.”

Advertisements

thanks for sharing your comments!

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s